Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Tucson, AZ

June 6, 2006Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 6, 2006, 5:34 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2006, 5:34 PM MST (00:34 UTC)
Expired
Jun 6, 2006, 6:15 PM MST
In force
41 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:55 PM MSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-407 J/kg
Mixed-layer LCL
2703 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 070034
SVRTWC
AZC003-070115-
/O.NEW.KTWC.SV.W.0013.060607T0034Z-060607T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
534 PM MST TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
  THIS INCLUDES THE CITY OF SIERRA VISTA

* UNTIL 615 PM MST

* AT 528 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES EAST OF SIERRA VISTA...OR ABOUT 9 MILES WEST OF BISBEE...AND
  MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUACHUCA CITY.

THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.

LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045

$$

WEATHER.GOV/TUCSON
2 follow-up statements
000 
WWUS55 KTWC 070059
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
557 PM MST TUE JUN 6 2006

AZC003-070115-
/O.CON.KTWC.SV.W.0013.000000T0000Z-060607T0115Z/
COCHISE AZ-
557 PM MST TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...

AT 549 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. ALSO A TRAINED WEATHER SPOTTER IN EASTERN 
SIERRA VISTA REPORTED A DUST STORM WITH VERY LOW VISIBILITY. THIS 
STORM WAS LOCATED NEAR CHARLESTON...OR ABOUT 7 MILES EAST OF SIERRA 
VISTA...MOVING NORTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOMBSTONE...HUACHUCA CITY...FORT HUACHUCA AND FAIRBANK.

IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST
STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A MILE. REMEMBER
IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN
AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
TUESDAY EVENING FOR SOUTHEASTERN ARIZONA.

LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045

$$

WEATHER.GOV/TUCSON
000 
WWUS55 KTWC 070116
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
614 PM MST TUE JUN 6 2006

AZC003-070124-
/O.EXP.KTWC.SV.W.0013.000000T0000Z-060607T0115Z/
COCHISE AZ-
614 PM MST TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
EXPIRES AT 615 PM MST...

DOPPLER WEATHER RADAR INDICATES THE SEVERE THUNDERSTORM WHICH MOVED 
ACROSS THE EASTERN PORTION OF SIERRA VISTA HAS BEGUN TO WEAKEN AS IT 
MOVES TO THE NORTHWEST TOWARD HUACHUCA CITY. THIS STORM MAY STILL 
PRODUCE SOME GUSTY WINDS AND BLOWING DUST AS IS DISSIPATES OVER THE 
NEXT HALF HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
TUESDAY EVENING FOR SOUTHEASTERN ARIZONA.

LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM MST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 2:55 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
ISSUED BY NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE JUN 6 2006

.SYNOPSIS...HIGH PRESSURE TO THE EAST...AND A LOW CENTER NEAR
THE BAJA...WILL CONTINUE SOUTHERLY WINDS ALOFT TO BRING MOISTURE
INTO SOUTHERN ARIZONA TONIGHT AND WEDNESDAY. THE INCREASE OF
MOISTURE...BRINGS A RISK OF STRONG THUNDERSTORMS...SOME POSSIBLY
SEVERE TO SOUTHERN ARIZONA THIS EVENING...AND MAY BE REPEATED
WEDNESDAY AFTERNOON AND EVENING. AS THE BAJA LOW MOVES NORTH
THURSDAY...A DRY SOUTHWEST WIND WILL PUSH THE MOISTURE OFF TO THE
EAST. THIS WEEKEND...TEMPERATURES SHOULD WARM TO WELL ABOVE NORMAL
RANGES IN THE SOUTHWEST.

&&

.DISCUSSION...LOWER LEVEL HEATING HAS KICKED THE UNSTABLE LAYER
UP INTO THE ENRICHED MID LEVEL MOISTURE...DEEP CONVECTION IN
PROGRESS...AND SHOULD CONTINUE INTO THE EVENING. INCREASING
MID-UPPER LEVEL SOUTHEAST WINDS GIVES A BOOST TO THE CONVECTION...
AND COULD POSSIBLY SUSTAIN THE STORMS BEYOND THE EVENING HOURS.
CONVECTION SHOULD REPEAT WEDNESDAY...AS PATTERN REMAINS
QUASI-STATIONARY. A DRIER SOUTHWESTERLY FLOW ALOFT OVER THE REGION
DEVELOPS FRIDAY AS A BROAD TROUGH DEVELOPS AFTER THE DEPARTURE OF
CLOSED LOW. AS A RESULT...A GRADUAL END...WEST TO EAST...OF THE
SHOWERS AND THUNDERSTORMS IS EXPECTED BY THE END OF THE WEEK.

&&

.FIRE WEATHER...HIGH PRESSURE TO THE EAST OF ARIZONA THROUGH
THURSDAY...BRINGS DEEP RICH MOISTURE INTO THE REGION FROM THE
SOUTH...AND INCREASES CHANCES OF AFTERNOON AND EVENING
THUNDERSTORMS. THUNDERSTORMS WILL HAVE VERY LITTLE
RAINFALL...BECAUSE IT IS VERY DRY IN THE LOWER LEVELS. THE
RELATIVELY DRY THUNDERSTORMS SHOULD HAVE GUSTY AND ERRATIC
WINDS...AS WELL AS THE RISK OF DRY LIGHTNING.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8
PM MST...SOUTH CENTRAL AZ COUNTIES...PIMA...AND FOR SOUTHEAST ARIZONA
COCHISE...GRAHAM...SANTA CRUZ.

&&

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Jun 6, 4:01 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     5 W MARANA              32.41N 111.26W
06/06/2006  M60 MPH          PIMA               AZ   AWOS

            MEASURED AT MARANA AIRPORT

&&

PYTLAK
Local storm report, Jun 6, 4:14 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
414 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 NE MARANA             32.47N 111.11W
06/06/2006                   PIMA               AZ   LAW ENFORCEMENT

            POWER POLES DOWNED ON VEHCILES ALONG TANGERINE RD. NEAR
            INTERSTATE 10.

&&

PYTLAK
Local storm report, Jun 6, 4:50 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
450 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     DUST STORM       ELOY                    32.74N 111.61W
06/06/2006                   PINAL              AZ   LAW ENFORCEMENT

            ZERO VISIBILITY IN DUST STORM.

&&

PYTLAK
Local storm report, Jun 6, 4:56 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     PICTURE ROCKS           32.35N 111.25W
06/06/2006                   PIMA               AZ   TRAINED SPOTTER

            POWER POLES DOWNED

&&

PYTLAK
Local storm report, Jun 6, 5:03 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
503 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 NE MARANA             32.47N 111.11W
06/06/2006                   PIMA               AZ   LAW ENFORCEMENT

            POWER POLES DOWNED ALONG TANGERINE RD. NEAR INTERSTATE
            10. DEAD POWER LINES LIE ACROSS INTERSTATE 10 AND
            TANGERINE RD. NO VEHCILES INVOLVED CONTRARY TO PREVIOUS
            REPORT.

&&

PYTLAK
Local storm report, Jun 6, 5:33 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
533 PM MST TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     DUST STORM       25 S WILLCOX            31.89N 109.83W
06/06/2006                   COCHISE            AZ   TRAINED SPOTTER

            1/4 MILE VILSIBILITY IN SUNSITES

&&

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:24 PM MSTDust Storm WarningTWC96 min
Jun 7, 1:51 PM MSTSevere Thunderstorm WarningTWCPima39 min
Jun 7, 2:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal60 min
Jun 7, 4:23 PM MSTSevere Thunderstorm WarningTWCPima37 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.